MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN - MFG MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SMM-5044
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter intra-operatively in a mastopexy procedure, during the internal closure of the breast, the device needle broke and fell into the patient.The fragment was later retrieved.The incision was extended because the distal end of the needle was lost in the body fat.There was also an extension of surgical time.The patient is doing okay.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The fragment was later retrieved with their hands.There was also an extended time in the surgery by more than 30 minutes due to the product problem.The patient is doing okay.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four devices.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.
 
Event or Problem Description
According to the reporter intra-operatively in a mastopexy procedure, during the internal closure of the breast, the device needle broke and fell into the patient.The fragment was later retrieved with their hands.The incision was bigger because the distal end of the needle was lost in the body fat.There was also an extended time in the surgery by more than 30 minutes due to the product problem.The patient is doing okay.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
north haven
MDR Report Key6760925
Report Number1219930-2017-06136
Device Sequence Number11022529
Product Code GAM
UDI-Device Identifier10884523004649
UDI-Public10884523004649
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberSMM-5044
Device Catalogue NumberSMM-5044
Device Lot NumberB4G1020X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer07/28/2017
01/10/2018
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/25/2017
01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;